MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341455
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the right side device has not been returned, it has been concluded that the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s normal physiologic response to the implantation of a foreign object. capsular contracture is a known complication associated with these devices as stated in the ifu. therefore, no corrective action is warranted at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bilateral capsular contracture; baker grade unknown and left side rupture postoperative formation of a fibrous tissue capsule around an implanted device is a normal physiologic response to the implantation of a foreign object.Capsule formation occurs in all patients in varying degrees. capsules range from thin to heavily-thickened.This phenomenon is referred to as capsular contracture. the severity of this condition varies with each individual. capsular contracture can make the breast harder and firmer than desirable which may result in breast asymmetry, discomfort or pain.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) african american, white & native american female patient underwent revision breast reconstruction surgery with a 585cc mentor memoryshape breast implant.The patient reported left side disfigured chest and uncomfortable feeling.On (b)(6) 2016, ultrasound was performed.The physician stated that the implant was completely ruptured.Bilateral capsular contracture; baker grade unknown was also found.As a result, patient underwent bilateral explantation and replacement on (b)(6) 2019 with catalog number shpx700; serial number (b)(4) on the left side and catalog number shpx700; serial number (b)(4) on the right side.This report is for the patient¿s right-sided device.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8711578
Report Number1645337-2019-14084
Device Sequence Number11428666
Product Code FTR
UDI-Device Identifier00081317005377
UDI-Public00081317005377
Combination Product (Y/N)N
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2019
Device Catalogue Number3341455
Device Lot Number6867570
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR